Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 137, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2018, 2:12 PM EDT for Franklin County, Gulf County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2018, 2:12 PM EDT (18:12 UTC)
- Expired
- Jul 21, 2018, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, FL, Gulf County, FL
The radar
The Tallahassee radar (KTLH), 83 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WUUS52 KTAE 211812 SVRTAE FLC037-045-211845- /O.NEW.KTAE.SV.W.0137.180721T1812Z-180721T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 212 PM EDT SAT JUL 21 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Southeastern Gulf County in the Panhandle of Florida... Central Franklin County in Big Bend of Florida... * Until 245 PM EDT. * At 211 PM EDT, a severe thunderstorm was located near Eastpoint, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Carrabelle, Eastpoint, Franklin, Carrabelle Beach, Buck Siding, Royal Bluff, High Bluff, St George Island St Pk, Creels, Beverly, Hays Place and Green Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 2987 8504 2993 8484 2978 8458 2964 8484 TIME...MOT...LOC 1811Z 315DEG 19KT 2981 8485 HAIL...<.75IN WIND...60MPH $$ 11-NGUYEN
1 follow-up statement
296
WWUS52 KTAE 211826
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
226 PM EDT SAT JUL 21 2018
FLC045-211836-
/O.CAN.KTAE.SV.W.0137.000000T0000Z-180721T1845Z/
Gulf FL-
226 PM EDT SAT JUL 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GULF COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2979 8497 2983 8467 2978 8458 2964 8484
TIME...MOT...LOC 1826Z 315DEG 19KT 2975 8478
$$
FLC037-211845-
/O.CON.KTAE.SV.W.0137.000000T0000Z-180721T1845Z/
Franklin FL-
226 PM EDT SAT JUL 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR CENTRAL FRANKLIN COUNTY...
At 226 PM EDT, a severe thunderstorm was located near Eastpoint,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eastpoint, Franklin, St George Island St Pk, Royal Bluff and Green
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2979 8497 2983 8467 2978 8458 2964 8484
TIME...MOT...LOC 1826Z 315DEG 19KT 2975 8478
HAIL...<.75IN
WIND...60MPH
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:49 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 21, 9:49 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 949 AM EDT Sat Jul 21 2018 .NEAR TERM [Through Today]... Two MCSs, one to our north in GA and one to our northwest in AL are steadily moving south-southwest toward our area at a fast forward speed of around 35-40 kts. The GA MCS is poised to reach our northern line of counties in about an hour. The environment over our area as these storms approach is extremely unstable, with 80 degree dewpoints seen as far north as Enterprise, AL this morning and SPC mesoanalysis showing 6000 J/kg SBCAPE along the FL Panhandle. The 12Z sounding from BMX this morning sampled some of the shear that will be moving in with these MCSs and showed 27 kts 0-1km shear and 39 kts 0-6 km shear. It is highly unusual for this time of year to have such high shear this far south and when coupled with the extreme instability there is potential for severe weather. SPC has highlighted the majority of our area in a slight risk for today. The main threats will be damaging straight-line winds and large hail, but an isolated tornado cannot be ruled out. && .PREV DISCUSSION [535 AM EDT]... .SHORT TERM [Tonight Through Monday]... In the upper levels a trough centered over the Midwest will deepen into the Southeast this weekend. At the surface a low over the Ohio River Valley will drift southward over the weekend bringing another cold front into the region tonight and into Sunday. A weak low or boundary will remain over the region on Monday. With abundant moisture (PW values around 2 inches)POPs will be high through Monday. Severe storms are possible Saturday night through Sunday night with the main threat being damaging straight-line winds. A MCS is possible tonight as deep layer shear increases to 35 to 45 knots this evening. Conditions will also be favorable for severe on Sunday and Sunday night with deep layer shear around 35 to 45 knots and CAPE at 4000 to 5000 J/KG. SPC has a marginal risk over the region on Saturday night with a slight risk over SE Alabama and SW Georgia. SPC has a marginal risk for the region on Sunday with a slight risk for parts of the Florida Big Bend and South Central Georgia. Highs will be in the low to mid 90s on Sunday and near 90 on Monday. Lows will be in the low to mid 70s. .LONG TERM [Monday Night Through Saturday]... In the upper levels a trough will be over the Southeast. At the surface a weak low will remain over the Southeast through Tuesday. The rest of the week southerly flow will dominate with high pressure to the east over the Atlantic. The wet pattern will continue next week and POPs will be high (50 to 70 percent through Thursday). Highs will be in the low 90s or near 90. Lows will be in the low to mid 70s. .AVIATION... [Through 12z Sunday] Some patchy fog and low ceilings are possible early this morning, particularly around VLD, with VFR conditions returning a couple of hours after sunrise. However, scattered thunderstorms are expected during the day into the evening with some storms possibly becoming severe. Outside of storms and the brief early morning fog or low ceilings, VFR conditions are expected. .MARINE... Moderate westerly winds will increase tonight and even more on Sunday morning. Winds will be 15 to 20 knots on Saturday night and 20 to 25 knots on Sunday. A Small Craft Advisory is likely for Sunday as winds are expected to exceed 20 knots. .FIRE WEATHER... Red flag conditions will not occur over the next several with moisture expected to remain high across the area. .HYDROLOGY... The wet pattern continues through this weekend and next week. 1 to 1.5 inches of rain is predicted through Monday night. Locally higher amounts are likely. The heavier downpours may result in ponding of water on roadways and flooding of low-lying areas. Most local rivers are steady or slowly rising at this time. Most local rivers remain below action stage. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 94 76 93 73 91 / 50 30 60 50 60 Panama City 91 79 90 77 91 / 40 20 40 40 40 Dothan 93 75 93 73 90 / 70 40 50 30 50 Albany 93 75 92 73 90 / 70 50 50 30 60 Valdosta 93 74 92 73 91 / 50 40 60 30 60 Cross City 91 76 90 74 90 / 30 30 60 50 50 Apalachicola 90 80 90 77 90 / 40 10 40 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Nguyen SHORT TERM...McD LONG TERM...McD AVIATION...DVD MARINE...McD FIRE WEATHER...DVD HYDROLOGY...McD
In the hours before
Local storm report, Jul 21, 12:18 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1218 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 5 SW DOLES 31.66N 83.95W
07/21/2018 WORTH GA BROADCAST MEDIA
MEDIA REPORT OF TREES DOWN ON CAMP OSBORN
ROAD.
&&
PCLocal storm report, Jul 21, 1:10 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST THOMASVILLE 30.91N 83.88W
07/21/2018 M56 MPH THOMAS GA AWOS
AWOS STATION TVI, THOMASVILLE.
&&
PCLocal storm report, Jul 21, 1:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
131 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG ARLINGTON 31.44N 84.73W
07/21/2018 CALHOUN GA PUBLIC
REPORTS OF TREES DOWN ON HOMES AND NUMEROUS
POWER LINES DOWN.
&&
RHLocal storm report, Jul 21, 1:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM TSTM WND DMG 1 N COLQUITT 31.18N 84.74W
07/21/2018 MILLER GA 911 CALL CENTER
NUMEROUS TREES AND POWER LINES REPORTED DOWN
ACROSS MILLER COUNTY.
&&
RHLocal storm report, Jul 21, 1:48 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM TSTM WND DMG ELMODEL WMA 31.35N 84.48W
07/21/2018 BAKER GA 911 CALL CENTER
TREES AND POWER LINES REPORTED DOWN ACROSS
BAKER COUNTY.
&&
RHLocal storm report, Jul 21, 2:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM TSTM WND DMG 2 SSE NEWTON 31.29N 84.33W
07/21/2018 MITCHELL GA 911 CALL CENTER
TREE DOWN ON POWER LINES ON S TURKEY RD.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:10 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 50 min |
| Jul 21, 12:48 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Gulf, Leon, Liberty, Wakulla | 42 min |
| Jul 21, 12:54 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Madison, Wakulla | 51 min |
| Jul 21, 1:02 PM EDT | Tornado Warning | TAE | Gadsden, Leon | 28 min |
| Jul 21, 1:14 PM EDT | Special Marine Warning | TAE | 91 min | |
| Jul 21, 1:40 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Madison, Taylor, Wakulla | 65 min |
| Jul 21, 1:43 PM EDT | Special Marine Warning | TAE | 62 min | |
| Jul 21, 2:35 PM EDT | Special Marine Warning | TAE | 115 min | |
| Jul 21, 2:39 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 66 min |
| Jul 21, 3:43 PM EDT | Special Weather Statement | TAE | Dixie | 47 min |
| Jul 21, 4:13 PM EDT | Small Craft Advisory | TAE | 36 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.